MAUDE Adverse Event Report: APPLIED MEDICAL TECHNOLOGY, INC. MINI ONE BALLOON BUTTON; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

APPLIED MEDICAL TECHNOLOGY, INC. MINI ONE BALLOON BUTTON; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M1-5-1412
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Peritonitis (2252); Patient Problem/Medical Problem (2688)
Date of Event 01/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Based on the reported information, there was no death nor did this result in permanent impairment or a serious injury that is life-threatening, as defined by the fda.However, intervention was required to prevent permanent impairment or damage, but it is unclear if there was any product problem or malfunction that contributed to this event.The device was not returned, so an analysis of the device could not be performed.A dhr review was completed on the provided lot number and no anomalies were observed.Additional information was requested and a follow up report will be submitted, if the device or additional information is able to be obtained and its analysis changes the conclusion of this report.We have assigned complaint number 20170154 to this report.Corrected data: no evidence of a product problem or malfunction was provided, so only adverse event is selected.The model and catalog # for the provided lot number is actually m1-5-1412, not m1-5-1412-i.The device was not returned to the manufacturer, so that information was removed.
 
Event or Problem Description
As reported by user facility: patient for second operating room related to a gt complication originally inserted approximately three days previously.Pt to operating room for lap nissen/gt (14fr 1.2cm amt button).Three days later in the morning, feedings were increased.That same day in the afternoon, stay sutures removed by surgical fellow.Rn found gt (gastric tube) elevated away from skin.Unclear to rn if balloon was filled with water.Pt made npo.Surgery called notified.Dye study ordered to assess for proper placement.Reading by radiologist stated that gt in place with no leak.Confirmed.That same day in the evening, feeding was restarted.The following morning, gt leaking.Formula colored fluid accumulated under dressing.Nnp notified, pt made npo.Surgery team called and removed gt and placed 10 fr foley.P administered iso dye by md and x-rays obtained.Patient scheduled for operating room.Patient was taken to operating room that day: dislodged gastrostomy tube with peritonitis, diagnostic laparoscopy, laparotomy, stamm gastrostomy.

Brand Name
MINI ONE BALLOON BUTTON
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine blvd
brecksville OH 44141
MDR Report Key6350711
Report Number1526012-2017-00002
Device Sequence Number675825
Product Code KNT
UDI-Device Identifier00842071100148
UDI-Public(01)00842071100148(17)191101(10)161216-054
Combination Product (Y/N)N
PMA/510(K) Number
K945618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date11/01/2019
Device Model NumberM1-5-1412
Device Catalogue NumberM1-5-1412
Device Lot Number161216-054
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age4.0 MO
Patient Weight6